Family and Caregiver Schizophrenia Discussion Forum

My wife just received the invega sustenna shot

She is a mess. She cant stop crying. Says her thoughts are terrible. She is so scared and scared of meds and the side effects. She crys about her memory decline. She came home from getting the shot and wont stop crying. How long till we see any improvement?

Is this her first time getting the shot? I think usually within 2 weeks there should be some type of relief. Can she take something to help her sleep? I would try reaching out to her doctor about her current symptoms and see what they can suggest. You are so lucky your wife is willing to take meds. Also, maybe her dose for the shot is too high. What is the mg?

2 Likes

It’s the 117 mgs. Shes been crying for days though being scared. We’ve read horror stories about this med

Maybe her dose is too high?? I think that have a 78 mg shot. Is this her first time on the medicine? They are suppose to do 7 days on pills before the shot to make sure her body tolerates it well. Also, if she is reading horror stories that might be adding to her paranoia.

Also sorry for what your wife is going through and I really hope things improve.

call her dr. meds take a week or more to take . She can get other meds to help her stay calm while the REAL med is working . CALL HER DR.

1 Like

suicidal thoughts are something that comes with Invega shots. Watch her… It works for some and doesnt for others. You have to watch it close… It didnt work for my son and it was terrible. but it works for many others . Please watch her and give it some time but not to much. its was very difficult for my son and he took the two shots . we stopped . suicidal thoughts are something that you need to take serious and the Dr and you need to stop the shots if that is the case. or give her something if she is not suicidal to calm her for awhile. If you see her worse now then before the shots…? benadryl helped my son sleep while I waited for the shots effect to go away.n . I dont know your wives history and she may need this shot … Just talk to HER DR !!

1 Like

It’s a side effect of the med?

You should really stop reading these horror stories on medications. Everyone reacts differently, no medication is going to give the same result or side effects to each person.

1 Like

yes it can be. But talk to your Dr. and always check in with her all the time

Medication is the KEY … they have to find the right one… there is NO HORROR STORIES ~ . If one doesnt work they try a different one or a combo. NOT THAT HAD WHEN YOU HAVE A GOOD DR !!

they usually go high and then dose down. my son was on 200mg and then went down on the second with the next shot.

I’ve read it has taken the joy out of people and caused them permanent damage to their memory

Talk or get a better Dr. If this her 1st issue or she has gone through many… its complicated… DONT GIVE UP but always make sure the medication is not causing more problems then what she had before…

1 Like

My son is also on invega trenza 75 mg every 3 months. He’s been on medication now for about 18 months he is also taking abilify 30mg every day. He is still complaining that the needle is poison and he can’t do anything. I think he is doing quite well he does have a problem with his memory . He says that in his head he knows what he wants to say but seems he can’t find the words. I don’t know for how long before he stops all medications. He has stopped all meds 4 times in the past.
.